Alert archive / North Carolina / Frost Advisories in 2007
Frost Advisory 2, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this frost advisory at Apr 9, 2007, 3:15 PM EDT for 9 counties in North Carolina. It took effect at Apr 10, 2007, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2007, 3:15 PM EDT (19:15 UTC)
- In effect from
- Apr 10, 2007, 2:00 AM EDT
- Expired
- Apr 10, 2007, 8:43 AM EDT
- In force
- 7 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Beaufort County, NC, Duplin County, NC, Greene County, NC, Jones County, NC, Lenoir County, NC, Martin County, NC, Pamlico County, NC, Pitt County, NC, Washington County, NC
The radar
The Morehead City radar (KMHX), 77 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2102 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KMHX 091915 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 315 PM EDT MON APR 9 2007 ...FROST ADVISORY IN EFFECT TONIGHT... NCZ029-044-045-079-080-090>094-098-100315- /O.NEW.KMHX.FR.Y.0002.070410T0600Z-070410T1300Z/ MARTIN-PITT-WASHINGTON-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-CRAVEN- PAMLICO-ONSLOW- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... GREENVILLE...PLYMOUTH...SNOW HILL...HOOKERTON...WASHINGTON... RIVER ROAD...WALLACE...WARSAW...ROSE HILL...KENANSVILLE... BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE...POLLOCKSVILLE... NEW BERN...HAVELOCK...ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE... MINNESOTT BEACH...VANDEMERE...STONEWALL...JACKSONVILLE 315 PM EDT MON APR 9 2007 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY. HIGH PRESSURE WILL BE REINFORCED ACROSS EASTERN NORTH CAROLINA TONIGHT INTO TUESDAY. WINDS ARE EXPECTED TO BECOME MOSTLY CALM TONIGHT WHICH WILL HELP LOWER TEMPERATURES TO THE FREEZING MARK. NEAR THE COAST TEMPERATURES ARE EXPECTED TO REMAIN ABOVE FREEZING. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
3 follow-up statements
000 WWUS72 KMHX 100356 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1156 PM EDT MON APR 9 2007 ...FREEZE WARNING ISSUED FOR DUPLIN AND LENOIR COUNTIES... ...FROST ADVISORY IN EFFECT TONIGHT FOR THE REST OF INTERIOR EASTERN NORTH CAROLINA... NCZ090-091-101300- /O.UPG.KMHX.FR.Y.0002.070410T0600Z-070410T1300Z/ /O.NEW.KMHX.FZ.W.0005.070410T0600Z-070410T1300Z/ DUPLIN-LENOIR- INCLUDING THE CITIES OF...WALLACE...WARSAW...ROSE HILL... KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON 1156 PM EDT MON APR 9 2007 ...FREEZE WARNING IN EFFECT UNTIL 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT UNTIL 9 AM EDT TUESDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. CLEAR SKIES AND LIGHT WINDS WILL ALLOW OVERNIGHT TEMPERATURES TO DROP INTO THE UPPER 20S IN THE WARNING AREA...PRODUCING A HARD FREEZE. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ NCZ029-044-045-079-080-092>094-098-101300- /O.CON.KMHX.FR.Y.0002.070410T0600Z-070410T1300Z/ MARTIN-PITT-WASHINGTON-GREENE-BEAUFORT-JONES-CRAVEN-PAMLICO- ONSLOW- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... GREENVILLE...PLYMOUTH...SNOW HILL...HOOKERTON...WASHINGTON... RIVER ROAD...MAYSVILLE...POLLOCKSVILLE...NEW BERN...HAVELOCK... ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH... VANDEMERE...STONEWALL...JACKSONVILLE 1156 PM EDT MON APR 9 2007 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT TUESDAY... CLEAR SKIES AND LIGHT WINDS WILL ALLOW OVERNIGHT TEMPERATURES TO FALL INTO THE LOW TO MID 30S INLAND FROM THE COAST. SCATTERED TO WIDESPREAD FROST DEVELOPMENT IS LIKELY IN THE ADVISORY AREA. PEOPLE WITH AGRICULTURAL INTERESTS SHOULD TAKE ACTION TO PROTECT OUTSIDE VEGETATION SENSITIVE TO THE COLD AND FROST. $$
000 WWUS72 KMHX 100823 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 423 AM EDT TUE APR 10 2007 ...FREEZE WARNING IN EFFECT FOR DUPLIN AND LENOIR COUNTIES... ...FROST ADVISORY IN EFFECT FOR THE REST OF INTERIOR EASTERN NORTH CAROLINA... NCZ090-091-101300- /O.CON.KMHX.FZ.W.0005.000000T0000Z-070410T1300Z/ DUPLIN-LENOIR- INCLUDING THE CITIES OF...WALLACE...WARSAW...ROSE HILL... KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON 423 AM EDT TUE APR 10 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... TEMPERATURES WILL REMAIN AT OR BELOW FREEZING UNTIL AROUND 9 AM. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ NCZ029-044-045-079-080-092>094-098-101300- /O.CON.KMHX.FR.Y.0002.000000T0000Z-070410T1300Z/ MARTIN-PITT-WASHINGTON-GREENE-BEAUFORT-JONES-CRAVEN-PAMLICO- ONSLOW- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... GREENVILLE...PLYMOUTH...SNOW HILL...HOOKERTON...WASHINGTON... RIVER ROAD...MAYSVILLE...POLLOCKSVILLE...NEW BERN...HAVELOCK... ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH... VANDEMERE...STONEWALL...JACKSONVILLE 423 AM EDT TUE APR 10 2007 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... TEMPERATURES OVER INTERIOR EASTERN NORTH CAROLINA WILL REMAIN IN THE LOW TO MID 30S THROUGH AROUND 9 AM. SCATTERED TO WIDESPREAD FROST IS EXPECTED IN THE ADVISORY AREA. $$
000 WWUS72 KMHX 101243 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 843 AM EDT TUE APR 10 2007 NCZ090-091-101345- /O.CAN.KMHX.FZ.W.0005.000000T0000Z-070410T1300Z/ DUPLIN-LENOIR- INCLUDING THE CITIES OF...WALLACE...WARSAW...ROSE HILL... KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON 843 AM EDT TUE APR 10 2007 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE FREEZE WARNING. TEMPERATURES HAVE WARMED TO WELL ABOVE FREEZING THIS MORNING. THEREFORE THE FREEZE WARNING IS CANCELLED. $$ NCZ029-044-045-079-080-092>094-098-101345- /O.CAN.KMHX.FR.Y.0002.000000T0000Z-070410T1300Z/ MARTIN-PITT-WASHINGTON-GREENE-BEAUFORT-JONES-CRAVEN-PAMLICO- ONSLOW- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... GREENVILLE...PLYMOUTH...SNOW HILL...HOOKERTON...WASHINGTON... RIVER ROAD...MAYSVILLE...POLLOCKSVILLE...NEW BERN...HAVELOCK... ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH... VANDEMERE...STONEWALL...JACKSONVILLE 843 AM EDT TUE APR 10 2007 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE FROST ADVISORY. TEMPERATURES HAVE WARMED QUICKLY THIS MORNING. THEREFORE THE FROST ADVISORY IS CANCELLED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this frost advisory went out at Apr 9, 3:12 PM EDT, 3 minutes earlier.
Area forecast discussion, Apr 9, 3:12 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
312 PM EDT MON APR 9 2007
.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...WILL CONTINUE TO
LEAN TOWARD THE GFS SOLUTION FOR THIS FCST. HIGH PRES WILL BUILD IN
FROM NW TONIGHT INTO TUE. MODEL RH XSCTNS INDICATE CLEARING TONIGHT.
WITH LIGHT WINDS RADIATIONAL COOLING WILL HELP LOWER TEMPS TONIGHT.
EXPECT LOWS TO APPROACH THE FREEZING MARK. WILL ISSUE FROST ADVISORY
FOR INLAND COUNTIES AND WILL INCLUDE ONSLOW. MSTR WILL INCREASE TUE
NIGHT AND MODELS CONTINUE TO INDICATE ENOUGH OVERRUNNING DEVELOPING
LATE TUE NIGHT TO SUPPORT LOW CHC POPS PER PREVIOUS FCST. WILL NOT
MAKE SIGNIFICANT CHANGES TO FCST FOR WED. SOUTHERN STREAM SYSTEM
EXPECTED TO MOVE WELL TO THE S OF THE AREA...BUT WILL AID IN MOISTURE
ADVECTION INTO THE AREA. NORTHERN STREAM LOW SHOULD PRODUCE ENOUGH
INSTABILITY FOR PRECIP IN THE UPPER CHANCE RANGE. WILL ALSO KEEP
SLGT CHC OF TSTMS FOR WED. WILL GO WITH UPPER RANGE OF MOS
GUIDANCE FOR TEMPS.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...SFC LOW WILL BE DEPARTING
TO THE NE WITH PRECIP ENDING FAR EASTERN ZONES EARLY THU. S/W
RIDGING BUILDS OVER THE AREA THU THROUGH EARLY SAT WITH PARTLY
CLOUDY SKIES EXPECTED. DEEPENING TROUGH OVER THE SOUTHERN PLAINS
WILL MOVE EAST TOWARDS THE AREA ON FRI WITH CLOUDS/MOISTURE
INCREASING FRI AND SAT. NW WINDS WILL PREVAIL THU THROUGH EARLY
FRI THEN VEER S/SE BY FRI EVENING. INCREASE IN CLOUD COVER AND
SOUTHERLY FLOW WILL KEEP OVERNIGHT MIN TEMPS IN THE 50S BOTH FRI
NIGHT AND SAT NIGHT. COLD FRONT WILL APPROACH ON SAT WITH PRECIP
CHANCES INCREASING BY SAT EVENING. WILL CONTINUE WITH 30 POPS SAT
NIGHT INTO EARLY SUN WITH A CHANCE OF SHRA/TS ACROSS THE AREA.
PRECIP WILL END FROM WEST TO EAST EARLY SUN AS THE FRONT PUSHES
OFFSHORE AND DRIER AIR FILTERS INTO THE REGION. MOSTLY SUNNY SKIES
EXPECTED ON MON BEHIND EXITING UPPER TROUGH AND SFC HIGH PRES OVER
THE AREA. TEMPS NEAR NORMAL SAT AND SUN THEN COOLING INTO THE 60S
ON MON.
&&
.AVIATION /19Z-18Z/...VFR THROUGH THE PERIOD. MID AND HIGH CLOUDS
EXPECTED TO DIMINISH THIS EVENING.
&&
.FIRE WEATHER...HIGHER RELATIVE HUMIDITY EXPECTED ACROSS THE AREA ON
TUE...GENERALLY HIGHER THAN 30 PERCENT. WINDS WILL BE LIGHT...MOSTLY
OUT OF THE N....BECOMING NE LATER IN THE DAY.
&&
.MARINE...TRANQUIL MARINE CONDITIONS IN STORE TONIGHT THROUGH TUE
WITH LIGHT NW FLOW AND SEAS IN THE 1 TO 3 FT RANGE. HAVE FOLLOWED
CLOSELY TO THE GFS AS IT HAS BEEN FAIRLY CONSISTENT WITH THE
DEVELOPMENT OF SFC LOW PRES OFFSHORE TO THE SE ON WED WITH A WEAKER
AREA OF LOW PRES DEVELOPING OVER SC. WINDS WILL VEER TO THE E OVER
AREA WATERS TUE NIGHT AS THE SFC LOW DEVELOPS TO THE SE. THE SFC LOW
OVER SC WILL LIFT NE ON WED WITH A WARM FRONT LIFTING NORTH ACROSS
THE AREA AND WINDS BECOMING SOUTHERLY BY AFTERNOON. GRADIENT IS
EXPECTED TO TIGHTEN ENOUGH EARLY WED BETWEEN SFC HIGH TO THE NORTH
AND AFOREMENTIONED SFC LOW TO THE SE TO ALLOW WIND SPEEDS TO
INCREASE TO BETWEEN 20 AND 25 KT OVER MAINLY CENTRAL AND NORTHERN
WATERS. SEAS EXPECTED TO BUILD DURING THE DAY WHICH WILL LIKELY
RESULT IN SMALL CRAFT CONDITIONS OVER MOST OF THE COASTAL WATERS
THROUGH WED NIGHT. S/W TROUGH MOVING EAST FROM THE GREAT LAKES WILL
RESULT IN ANOTHER SFC LOW DEVELOPING OVER SE VIRGINIA WED NIGHT WITH
THE LOW RACING OFF TO THE NE ON THU. WINDS WILL QUICKLY VEER TO THE
NW DURING THE DAY WITH NW FLOW DEVELOPING OVER THE AREA.
ANOTHER STORM SYSTEM WILL MOVE TOWARDS THE AREA FRI AND SAT WITH
SOUTHERLY WINDS DEVELOPING OVER THE WATERS ONCE AGAIN. A RETURN
TO HAZARDOUS MARINE CONDITIONS IS EXPECTED WITH THIS NEXT SYSTEM
LATE FRI INTO SUN. ASSOCIATED COLD FRONT WILL MOVE OFFSHORE BY SUN
EVENING WITH OFFSHORE FLOW DEVELOPING. CAPPED WINDS AROUND 20 KT
BEHIND FRONT FOR NOW BUT COULD SEE HIGHER WINDS AS CAA DEVELOPS
BEHIND THE FRONT.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...FREEZE WARNING FROM 2 AM TO 9 AM EDT TUESDAY FOR NCZ029-044-
079-090>092-098.
&&
SHORT TERM...PRINGLE
LONG TERM...WINGENROTH
AVIATION...PRINGLE
MARINE...WINGENROTHHazardous weather outlook, Apr 9, 5:36 AM EDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 536 AM EDT MON APR 9 2007 NCZ029-044>047-079>081-090>095-098-100945- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- 536 AM EDT MON APR 9 2007 ...FREEZE WARNING IN EFFECT UNTIL 9 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING LOW RELATIVE HUMIDITY WILL PRODUCE DANGEROUS FIRE WEATHER CONDITIONS TODAY. LOW TEMPERATURES IN THE LOW TO MID 30S ARE EXPECTED INLAND FROM THE COAST TONIGHT AND COULD RESULT IN A FROST OR FREEZE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LOW RELATIVE HUMIDITY WILL PRODUCE DANGEROUS FIRE WEATHER CONDITIONS TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ130-135-150-152-154-156-158-NCZ103-104-100945- ALBEMARLE SOUND-PAMLICO SOUND- S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-OUTER BANKS DARE- OUTER BANKS HYDE- 536 AM EDT MON APR 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR AM AND EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in North Carolina, 2007Every frost advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.